# SDR CA070913002

- Difficulty date: September 13, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 11,740 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 2421 · AC Generator-Alternator
- Part: Brushes
- Part number: ES4118
- Condition: Contaminated
- Location: Alternator
- Component: Alternator
- Component part number: DOFF10300JR
- Stage of operation: CR
- How discovered: V
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) EXCESSIVE GREASE WAS APPLIED TO THE REAR ROTOR BEARING DURING OVERHAUL. SOME OF IT ESCAPED AND WAS FLUNG ONTO THE BRUSHES AND SLIP RINGS, FOULING THEM AND CAUSING A BUILDUP OF GREASE AND CARBON ON THE SLIP RINGS AND BRUSH FACES. THE ELECTRICAL RESISTANCE INCREASED AND THE FIELD CURRENT WAS REDUCED TO THE POINT THAT THE ALTERNATOR WAS UNABLE TO KEEP UP WITH THE AIRCRAFT`S REQUIREMENTS. (TC NR 20070913002)
